| Model Number |
1008193-30 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat a lesion in the internal carotid artery with moderate calcification, moderate tortuosity and 90% stenosis.The 5.0x30mm viatrac plus balloon peripheral dilatation catheter was prepped per instructions for use.The balloon was advanced without resistance and inflated once to 10 atmospheres when a rupture occurred.A same size device was used to continue the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture appears to be related to circumstances of the procedure.In this case, it is likely that the balloon interacted with the moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
Subsequent to the initially filed reports: the inner member separated 4mm proximal to the distal tip outside the anatomy.Additional information confirmed that this occurred outside the anatomy, when washing the device after use.No additional information was provided.